Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 99, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 15, 2011, 3:56 AM CDT for DeSoto County, Tate County, Tunica County, Mississippi; Crittenden County, Arkansas; Shelby County, Tennessee. It was in force for 79 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2011, 3:56 AM CDT (08:56 UTC)
- Expired
- Apr 15, 2011, 5:15 AM CDT
- In force
- 79 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Crittenden County, AR, DeSoto County, MS, Tate County, MS, Tunica County, MS, Shelby County, TN
The radar
The Memphis radar (KNQA), 63 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 4:20 AM CDT | TSTM WND DMG | Marion, AR | 1 TRAILER COMPLETELY DESTROYED WITH MINOR INJURIES. 3 TRAILERS SUFFERED MINOR DAMAGE. TREES DOWN ON CARS. POWER LINES DOWN. ALL IN LAKESHORE COMMUNITY. |
| Apr 15, 5:00 AM CDT | TSTM WND DMG | 5 Se Lewisburg, MS | STRAIGHT LINE THUNDERSTORM WINDS UPROOTED NUMEROUS LARGE TREES AND TORE AWAY METAL ROOF PARTS FROM SEVERAL OUTBUILDINGS. A LARGE METAL CARPORT AWNING WAS PICKED UP AND CARRIED 25 TO 30 YARDS. DAMAGE WAS MOSTLY IN AN AREA ABOUT ONE HALF MILE LONG AND UP TO 100 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 2:19 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.9 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
752
WUUS54 KMEG 150856
SVRMEG
ARC035-MSC033-137-143-TNC157-151015-
/O.NEW.KMEG.SV.W.0099.110415T0856Z-110415T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
356 AM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRITTENDEN COUNTY IN EASTERN ARKANSAS...
DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 515 AM CDT
* AT 356 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
14 MILES WEST OF EARLE TO 12 MILES WEST OF SIMSBORO TO 17 MILES
WEST OF NORTH TUNICA TO 19 MILES WEST OF DUNDEE...OR ALONG A LINE
EXTENDING FROM VILLAGE CREEK STATE PARK TO 8 MILES EAST OF MADISON
TO 6 MILES EAST OF MARIANNA TO 7 MILES WEST OF WEST HELENA...AND
MOVING EAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CRAWFORDSVILLE...EARLE...EDMONDSON...GILMORE...HORSESHOE LAKE...
JENNETTE...JERICHO...MARION...PINCKNEY...SIMSBORO...SUNSET...WEST
MEMPHIS...ARKABUTLA AND BARR.
THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE...BEAVERDAM
LAKE...BRANDYWINE LAKE...FLOWER LAKE...HORN LAKE...HORSESHOE
LAKE...LAKE MCKELLAR...ROBCO LAKE AND WAPANOCCA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3470 9055 3464 9054 3468 9046 3479 9055
3481 9053 3474 9050 3492 9039 3514 9039
3517 9050 3544 9048 3544 9015 3538 9016
3539 8965 3501 8964 3499 8972 3457 8967
3456 9020 3447 9038 3452 9055 3470 9056
TIME...MOT...LOC 0856Z 252DEG 47KT 3522 9064 3502 9054
3480 9059 3457 9071
$$
BORGHOFF4 follow-up statements
063
WWUS54 KMEG 150921
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
421 AM CDT FRI APR 15 2011
ARC035-MSC033-137-143-TNC157-151015-
/O.CON.KMEG.SV.W.0099.000000T0000Z-110415T1015Z/
CRITTENDEN AR-DESOTO MS-TUNICA MS-TATE MS-SHELBY TN-
421 AM CDT FRI APR 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR SHELBY...TATE...TUNICA...DESOTO AND CRITTENDEN COUNTIES...
AT 421 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BOOKER TO RICEVILLE TO SEYPPEL TO FOX ISLAND...OR
ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF EARLE TO WEST
MEMPHIS TO 11 MILES EAST OF HUGHES TO 13 MILES NORTHEAST OF ST
FRANCIS NATIONAL PARK...MOVING EAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CRAWFORDSVILLE...EARLE...EDMONDSON...GILMORE...HORSESHOE LAKE...
JENNETTE...JERICHO...MARION...PINCKNEY...SIMSBORO...SUNSET...
TURRELL...WEST MEMPHIS AND ARKABUTLA.
THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE...BEAVERDAM
LAKE...BRANDYWINE LAKE...FLOWER LAKE...HORN LAKE...HORSESHOE
LAKE...LAKE MCKELLAR...ROBCO LAKE AND WAPANOCCA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
THIS LINE HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS IS
AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 3470 9055 3464 9054 3468 9046 3479 9055
3481 9053 3474 9050 3492 9039 3514 9039
3517 9050 3544 9048 3544 9015 3538 9016
3539 8965 3501 8964 3499 8972 3457 8967
3456 9020 3447 9038 3452 9055 3470 9056
TIME...MOT...LOC 0921Z 249DEG 43KT 3533 9031 3513 9021
3490 9027 3468 9039
$$
BORGHOFF643
WWUS54 KMEG 150943
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
443 AM CDT FRI APR 15 2011
ARC035-MSC033-137-143-TNC157-151015-
/O.CON.KMEG.SV.W.0099.000000T0000Z-110415T1015Z/
CRITTENDEN AR-DESOTO MS-TUNICA MS-TATE MS-SHELBY TN-
443 AM CDT FRI APR 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR SHELBY...TATE...TUNICA...DESOTO AND EASTERN CRITTENDEN
COUNTIES...
AT 443 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MEEMAN SHELBY FOREST STATE PARK TO RALEIGH TO WHITEHAVEN TO
DOOLEY...OR ALONG A LINE EXTENDING FROM MEEMAN SHELBY FOREST STATE
PARK TO 6 MILES NORTHEAST OF MIDTOWN MEMPHIS TO SOUTHAVEN TO 17 MILES
WEST OF SENATOBIA...MOVING EAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HORSESHOE
LAKE...JERICHO...MARION...PINCKNEY...SUNSET...TURRELL...WEST
MEMPHIS...ARKABUTLA...BARR...COLDWATER...DUBBS...DUNDEE...EUDORA AND
HERNANDO.
THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE...BEAVERDAM
LAKE...BRANDYWINE LAKE...FLOWER LAKE...HORN LAKE...HORSESHOE
LAKE...LAKE MCKELLAR...ROBCO LAKE AND WAPANOCCA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
&&
LAT...LON 3470 9056 3465 9055 3464 9054 3468 9046
3475 9045 3480 9053 3481 9053 3478 9051
3484 9041 3516 9021 3544 9027 3544 9016
3538 9016 3539 8965 3501 8964 3499 8972
3457 8967 3456 9020 3447 9038 3452 9054
TIME...MOT...LOC 0943Z 250DEG 38KT 3537 9005 3521 8993
3505 9000 3469 9025
$$
BORGHOFF672
WWUS54 KMEG 151003
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
503 AM CDT FRI APR 15 2011
ARC035-151013-
/O.CAN.KMEG.SV.W.0099.000000T0000Z-110415T1015Z/
CRITTENDEN AR-
503 AM CDT FRI APR 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CRITTENDEN COUNTY IS
CANCELLED...
AT 503 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3464 9054 3464 9051 3493 9014 3512 9002
3538 9000 3539 8965 3501 8964 3499 8972
3470 8972 3468 8968 3457 8967 3456 9020
3447 9038 3452 9054
TIME...MOT...LOC 1003Z 252DEG 37KT 3545 8985 3528 8970
3513 8976 3463 9018
$$
MSC033-137-143-TNC157-151015-
/O.CON.KMEG.SV.W.0099.000000T0000Z-110415T1015Z/
DESOTO MS-TUNICA MS-TATE MS-SHELBY TN-
503 AM CDT FRI APR 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR SHELBY...TATE...TUNICA AND DESOTO COUNTIES...
AT 503 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM KERRVILLE TO BRUNSWICK TO CORDOVA TO SAVAGE...MOVING EAST AT 40
MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARKABUTLA...
BARR...COLDWATER...DUBBS...DUNDEE...EUDORA...HERNANDO...HOLLYWOOD...
HORN LAKE...INDEPENDENCE...LEWISBURG...LITTLE TEXAS...LYNCHBURG AND
NORTH TUNICA.
THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE...BEAVERDAM
LAKE AND FLOWER LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
&&
LAT...LON 3464 9054 3464 9051 3493 9014 3512 9002
3538 9000 3539 8965 3501 8964 3499 8972
3470 8972 3468 8968 3457 8967 3456 9020
3447 9038 3452 9054
TIME...MOT...LOC 1003Z 252DEG 37KT 3545 8985 3528 8970
3513 8976 3463 9018
$$
BORGHOFF888
WWUS54 KMEG 151013
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
513 AM CDT FRI APR 15 2011
MSC033-137-143-TNC157-151024-
/O.EXP.KMEG.SV.W.0099.000000T0000Z-110415T1015Z/
DESOTO MS-TUNICA MS-TATE MS-SHELBY TN-
513 AM CDT FRI APR 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR SHELBY...TATE...TUNICA AND
DESOTO COUNTIES WILL EXPIRE AT 515 AM CDT...
AT 514 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 AM.
LAT...LON 3464 9054 3464 9051 3493 9014 3512 9002
3538 9000 3539 8965 3501 8964 3499 8972
3470 8972 3468 8968 3457 8967 3456 9020
3447 9038 3452 9054
TIME...MOT...LOC 1014Z 252DEG 37KT 3548 8972 3531 8957
3516 8963 3466 9005
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:54 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 15, 2:54 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
254 AM CDT FRI APR 15 2011
.DISCUSSION...
FORWARD PROPAGATING SEVERE QLCS WAS HEADED RAPIDLY EAST THROUGH
CENTRAL AR AT DISCUSSION TIME...WELL AHEAD OF THE 00Z NAM AND 03Z
HRRR FORECAST SOLUTIONS. TORNADO WATCH REMAINS IN EFFECT ACROSS
ALL OF THE MIDSOUTH THROUGH 15Z...10 AM CDT.
TIMING ISSUES ASIDE... NAM MODEL SUGGEST AN ADDITIONAL CONVECTIVE
LINE WILL FORM ALONG AND EAST OF THE MS RIVER THIS AFTERNOON IN
RESPONSE TO RATHER STRONG SHORTWAVE ROUNDING THE BASE OF THE UPPER
LOW CENTERED NEAR KC MO. 00Z NAM PROGGED MIXED LAYER MUCAPES OF
1500 J/KG...WITH POCKETS OF 3000 J/KG...SUGGESTING SEVERE THREAT
WILL NOT LIKELY END WITH THE PASSAGE OF THIS MORNING/S SEVERE
QLCS.
FEW CHANGES MADE BEYOND TODAY. AFTER A QUIET WEEKEND... EXPECT
MENTIONABLE RAIN CHANCES THROUGH THROUGH THE UPCOMING WEEK AS NEAR
STATIONARY FRONT OSCILLATES OVER THE MIDSOUTH. RAIN CHANCES WILL
ENHANCED BY DAYTIME HEATING AND THE PASSAGE OF SHORTWAVES EMBEDDED
IN WEST/SOUTHWEST FLOW ALOFT.
PWB
&&
.AVIATION...
06Z TAF CYCLE
SOME ISOLATED SHOWERS ARE MOVING ACROSS SOUTHWEST CORNER OF FORECAST
AREA SO HAVE ADDED VCTS FOR KMEM AND KJBR FOR FIRST COUPLE OF HOURS
OF FORECAST. CLOUDS WILL INCREASE OVERNIGHT WITH FIRST ROUND OF
SHOWERS AND THUNDERSTORMS ARRIVING JUST BEFORE SUNRISE AND
CONTINUING THROUGH THE MORNING HOURS. MVFR CEILINGS AND POSSIBLE
MVFR VISIBILITIES WILL ACCOMPANY THE THUNDERSTORMS. SECOND ROUND OF
THUNDERSTORMS WILL START AROUND NOON FRIDAY AND CONTINUE THROUGH THE
AFTERNOON HOURS. VFR CONDITIONS SHOULD RETURN FRIDAY EVENING AS
THUNDERSTORMS MOVE OUT OF THE REGION. WINDS WILL BE SOUTH AT 10 TO
15 KNOTS WITH HIGHER GUSTS OVERNIGHT. WINDS WILL EVENTUALLY SHIFT TO
THE SOUTHWEST AND INCREASE AT AROUND 20 KNOTS WITH HIGHER GUSTS BY
FRIDAY AFTERNOON.
ARS
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 78 48 65 47 / 90 10 10 0
MKL 73 47 61 40 / 100 50 10 0
JBR 74 46 63 42 / 60 20 10 0
TUP 79 49 67 41 / 100 60 10 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-
ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-
PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-
UNION-YALOBUSHA.
TN...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 15, 2:39 AM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 239 AM CDT FRI APR 15 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-160945- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 239 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER NORTH MISSISSIPPI TODAY... AND A SLIGHT RISK OVER THE REMAINDER OF THE MIDSOUTH. THE PRIMARY RISKS INCLUDE STRONG DAMAGING WINDS TO 80 MPH... TORNADOES... AND LARGE HAIL. SEVERE THUNDERSTORMS WILL END OVER AREAS WEST OF THE MISSISSIPPI RIVER THIS AFTERNOON. STORMS SHOULD FINALLY EXIT THE TENNESSEE RIVER VALLY BY EARLY TO MID EVENING. NO SEVERE WEATHER IS ANTICIPATED OVERNIGHT TONIGHT /EARLY SATURDAY MORNING/. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH OF NEXT WEEK. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. PWB
In the hours before
Special weather statement, Apr 14, 10:40 PM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1040 PM CDT THU APR 14 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151045- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT... BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE... CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH... COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN... HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON... JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN... MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD... PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO... UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE 1040 PM CDT THU APR 14 2011 ...SEVERE WEATHER OUTBREAK LIKELY ACROSS THE MID SOUTH LATE TONIGHT AND FRIDAY... A STRONG AREA OF LOW PRESSURE IN OKLAHOMA WILL INTENSIFY AND MOVE INTO THE MID MISSISSIPPI VALLEY TOMORROW. A WARM FRONT WILL SURGE NORTH ACROSS THE MIDSOUTH LATE TONIGHT THROUGH FRIDAY MORNING. AS THIS WARM FRONT APPROACHES THE MID SOUTH... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE TONIGHT THROUGHOUT THE AREA. SEVERE STORMS WILL BE MOST FAVORABLE SOUTH AND WEST OF A WALNUT RIDGE ARKANSAS...TO SOMERVILLE TENNESSEE...TO A COFFEEVILLE MISSISSIPPI LINE. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...AND TORNADOES. THIS WARM FRONT IS EXPECTED TO MOVE THROUGH THE REMAINDER OF THE MID SOUTH LATE TOMORROW MORNING AS THE POTENT AREA OF LOW PRESSURE TRACKS ACROSS THE OZARKS. THIS WILL GIVE AREAS NORTH AND EAST OF THE AFOREMENTIONED LINE AN INCREASING CHANCE FOR SEVERE WEATHER THROUGHOUT THE LATE MORNING. THEN A TRAILING COLD FRONT FROM THE SURFACE LOW WILL BEGIN TO PUSH INTO EASTERN ARKANSAS BY NOON. AN UNSTABLE ATMOSPHERE COMBINED WITH FAVORABLE WIND SHEAR WILL PRODUCE A SECOND WAVE OF STORMS THAT WILL QUICKLY BECOME SEVERE BY EARLY AFTERNOON ACROSS THE MISSISSIPPI DELTA. VERY LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE ALL POSSIBLE WITH THIS SECOND ROUND OF STORMS. AS THE STORMS TRACK EAST DURING THE AFTERNOON AND EARLY EVENING...THEIR MAY BE AN INCREASING TORNADO THREAT FOR THE COUNTIES ALONG AND NEAR THE TENNESSEE RIVER VALLEY AND ACROSS NORTHEAST MISSISSIPPI. THE COLD FRONT IS EXPECTED TO PUSH EAST OF THE AREA FRIDAY EVENING BRINGING AN END TO THE SEVERE WEATHER. NOW IS THE TIME TO PREPARE FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS. KNOW WHAT TO DO AND WHERE TO GO IF SEVERE WEATHER THREATENS. MAKE SURE YOUR NOAA WEATHER RADIO IS IN WORKING CONDITION...AND REMEMBER TO TAKE SHELTER IN AN INTERIOR ROOM ON THE LOWEST LEVEL IN YOUR HOME OR WORKPLACE. MOBILE HOMES ARE ESPECIALLY NOT A SAFE PLACE TO BE WHEN THERE IS THE THREAT OF DAMAGING WINDS AND TORNADOES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR TELEVISION FOR THE LATEST WEATHER INFORMATION ON THIS ANTICIPATED WEATHER SITUATION. THE LATEST WEATHER INFORMATION ON THE WEB MAY BE OBTAINED AT WEATHER.GOV/MEMPHIS. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:39 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tunica | 66 min |
| Apr 15, 5:54 AM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 66 min |
| Apr 15, 6:41 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Yalobusha | 64 min |
| Apr 15, 7:34 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lee, Pontotoc | 56 min |
| Apr 15, 8:10 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 65 min |
| Apr 15, 12:01 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 44 min |
| Apr 15, 12:31 PM CDT | Flash Flood Warning | MEG | Monroe | 5 hr |
| Apr 15, 12:48 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 42 min |
| Apr 15, 1:35 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 27 min |
| Apr 15, 1:41 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 20 min |
| Apr 15, 2:26 PM CDT | River Flood Warning | MEG | Monroe | 21 hr |
| Apr 15, 2:26 PM CDT | River Flood Warning | MEG | Lowndes, Monroe | 21 hr |
| Apr 15, 3:10 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 50 min |
| Apr 15, 5:09 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more | 51 min |
| Apr 15, 5:58 PM CDT | Tornado Warning | MEG | Prentiss, Tishomingo | 32 min |
| Apr 15, 2:07 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 23 min |
| Apr 15, 2:56 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 79 min |
| Apr 15, 2:58 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Greene, Lawrence, Poinsett | 77 min |
| Apr 15, 4:00 AM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 60 min |
| Apr 15, 4:14 AM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 31 min |
| Apr 15, 2:44 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 46 min |
| Apr 15, 3:43 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 47 min |
| Apr 15, 6:06 AM CDT | Tornado Warning | MEG | Chester, Hardeman, Madison | 33 min |
| Apr 15, 6:49 AM CDT | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy and 1 more | 56 min |
| Apr 15, 2:01 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 14 min |
| Apr 15, 4:03 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Obion, Weakley | 23 min |
| Apr 15, 4:25 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Gibson, Henry, Obion, Weakley | 50 min |
| Apr 15, 5:56 PM CDT | Severe Thunderstorm Warning | MEG | Gibson, Henry, Weakley | 49 min |
| Apr 15, 6:10 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henry, Weakley | 50 min |
| Apr 15, 6:51 PM CDT | Severe Thunderstorm Warning | MEG | Carroll, Decatur, Henderson, Madison | 24 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.